Hi new to forum

New members should feel free to introduce themselves here

Hi new to forum

Postby KJMOM » Tue Jun 10, 2008 6:24 pm

Hi I was browsing the net and found this forum. I was diagnosed with MS officially almost a year ago. I've been on Avonex the whole time. I was wondering if anyone had problems with injection site pain. I usually never have to many issues with self injecting, but 2 weeks ago I did a side of the thigh injection which I've done many times before and I'm still having pain and it's sore to touch but no visible bruise. I also noticed although I don't bruise a great deal, I have a bruise on both my left and right ankles. Is it possible to have symptoms like this appear after being on this medication for so long? Thanks for listening and I hope I asked this question in the right area. :)
User avatar
KJMOM
Newbie
 
Posts: 3
Joined: Mon Jun 09, 2008 3:00 pm

Advertisement

Re: Hi new to forum

Postby NHE » Wed Jun 11, 2008 3:56 am

Welcome to ThisIsMS. There is a forum for Avonex specific questions. http://www.thisisms.com/forum-5.html You might get a better response to your question by posting there. I have been on Avonex for nearly 8 years. I've only had one injection that caused me any significant pain. This was probably in my first month or two of treatment and I attribute it to poor injection technique. I wound up walking with a slight limp for a couple of days. In addition, I will rarely get a bruise that's usually not much bigger than quarter sized (this has happened probably less than around 10 times). I've found that bruising and general pain during injection can be minimized by injecting in the side of my upper thigh. I inject with the needle oriented vertically. I've also noticed that it's important to alternate from one leg to the other each week and inject in a slightly different spot, e.g., maybe up and down by an inch or so from that leg's prior injection. I once forgot to check my notes and injected into the same leg 2 weeks in a row and this caused more discomfort than normal. Since your pain has persisted for 2 weeks, then it might be a good idea to consider having it checked out by your doctor. In general, try to keep your leg muscle relaxed while injecting. I lower my chair so that my knee is at 90° and there is no tension on my upper thigh muscles. I once had my leg muscles twitch while I still had the needle in my leg and that was particularly annoying. I believe that keeping my leg muscle relaxed has prevented a recurrence of this experience. Another key thing is to try not to put any sideways tension on the needle while you're holding it. This will help to minimize any muscle soreness.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3247
Joined: Sat Nov 20, 2004 4:00 pm


Return to Introductions

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users